Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: BP Disorder Irritability RRCarlo

Posted by ramsea on November 22, 2003, at 7:40:37

In reply to Re: BP Disorder Irritability, posted by RRCarlo on November 21, 2003, at 7:04:39

For a couple of years, until recently, I awoke with what I can undramatically call the horrors--severe dread, anxiety and panic. Despair too. I was taking antidepressants, tried many types, and Ativan (benzo. Sometimes also Seroquel and Neurontin.

The antidepressants were a mistake, as I have BP 1, and they sent me into Mixed States--which are very, deeply, distressing mental states combining hyperexcitement, manic flight of ideas and racing thoughts, reduced need of sleep, and energy to spare---along with all the components of major depression.

It is a shame I didn't receive proper treatment for this condition sooner. Well, I am still here anyway. But I will probably never be scripted anti-depres again. For someone with my condition, though very depressed, the antidepressants serve only to worsen agitation/anxiety/panic and negativity in general. Rather than being very negative and sleeping a lot, or unable to do much, I become very negative and still have a hypomanic/manic desire to do things, interact, and so forth--which can mean causing trouble for myself with others (being rude, hurtful, impatient--I am not violent by nature but can sound too aggressive and unpleasant to others).

It can also lead to substance abuse as it is a pretty near intolerable mental condition. The happy part of this story is my family is still loving me and the lithium has been able to calm my dysphoric mania/hypomania.

The dysphoria is over and I wake up feeling fine--this is about two months of feeling better. I feel like it is a miracle. I take 800 mgs. lithium and 25-50 mgs of Seroquel for sleep. Nothing else. My social anxiety problem still remains, but I am on disability now and just have to live with it. My psych says the fewer drugs I have to take the better--for me anyway.

My solution is of course not likely to be yours, you are unique in your chemistry/situation. But I did want to share that you are not alone with the terrible waking-up thing---it was so very, very intolerable for too long. Yet now I am over it (knock on wood)--and that means you too can find a way to stop this. It wasn't psychological for me, just chemical.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ramsea thread:281626
URL: http://www.dr-bob.org/babble/20031121/msgs/282431.html